Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 29, NWS Miami, FL

December 8, 2018

NWS Miami, FL issued this small craft advisory at Dec 8, 2018, 9:33 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2018, 9:33 PM EST (02:33 UTC)
Expired
Dec 9, 2018, 5:00 AM EST
In force
7 hr
Issued by
NWS Miami, FL

The text

As transmitted.

517 
WHUS72 KMFL 090233
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
933 PM EST Sat Dec 8 2018

AMZ651-671-091000-
/O.NEW.KMFL.SC.Y.0029.181209T0233Z-181209T1000Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
933 PM EST Sat Dec 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect until 5 AM EST Sunday.

* Winds and Seas... East to southeast winds 20 to 25 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
1 follow-up statement
421 
WHUS72 KMFL 090945
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
445 AM EST Sun Dec 9 2018

AMZ651-671-091045-
/O.EXP.KMFL.SC.Y.0029.000000T0000Z-181209T1000Z/
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
445 AM EST Sun Dec 9 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING...

Small craft should exercise caution.

$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 7:05 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Dec 8, 7:05 PM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Miami FL
705 PM EST Sat Dec 8 2018

.AVIATION...

Cloud cover should gradually increase tonight with incoming
moisture. Advertised prevailing VFR ceilings for now, but periods
of MVFR are also possible. Will handle this with amendments as
necessary. A few showers are possible tonight into early tomorrow,
but will leave out of the TAFs given expected brevity. SE winds
will veer Sly tomorrow with afternoon gustiness possible. Sct
showers and possibly a few storms for late Sunday afternoon into
evening.

&&

.UPDATE...
Updated the forecast based on the current radar trends. There are
still some showers across portions of the east coast metro areas
as well as the Atlantic waters. A slight chance of showers will
remain across these areas as well throughout the overnight hours.
On Sunday, a cold front will be approaching the region from the
northwest and it will move through South Florida on Sunday night.
Out ahead of the frontal boundary, there will be an increasing
chance of showers and thunderstorms especially during Sunday
afternoon and Sunday evening. A couple of these thunderstorms
could be strong especially in the northern and western areas of
the region. After the front moves through on Sunday night, cooler
and drier air will move into the area for the beginning of the
week.

&&

.PREV DISCUSSION... /issued 350 PM EST Sat Dec 8 2018/

DISCUSSION...
There has been enough moisture working into the area this
afternoon which has allowed some showers to develop across the
eastern half of South Florida as well as the Atlantic waters. The
chances of showers will slowly start to increase tonight as an
area of high pressure continues to move off to the east and a cold
front slowly starts to approach the region from the northwest. Low
temperatures tonight will range from the lower 60s across the
northwestern interior sections to the mid 70s across the east
coast metro areas. The cold front will continue to slowly move
towards and through the area on Sunday through Monday. Both of
the GFS and the ECMWF continue to show a slower progression of
this front and having it pass through South Florida sometime later
on Sunday night. Out ahead of the frontal boundary, there will be
an increased chance of showers and thunderstorms across the
region. Due to the timing of the cold front, we will still have to
monitor how this acts with the amount of available instability
and shear for strong thunderstorm development. Currently, the
Storm Prediction Center has a marginal risk for severe
thunderstorms across the northwestern interior portions of the
area as well as the Lake Okeechobee region for Sunday and Sunday
night for the potential of tornadic activity or locally damaging
wind gusts.

As the front passes, another area of high pressure will build back
into the region bringing cooler and drier air along with it. This
cooler air will last throughout Monday and Tuesday. Temperatures
on Tuesday morning will dip into the 40s and 50s across a good
portion of southern Florida with wind chill values in the 30s
possible around Lake Okeechobee and inland Southwest Florida and
40s across most of the rest of the region.

High pressure will remain in place throughout the middle portion
of the week. Temperatures will begin a moderating trend during
this time frame as the winds will begin to shift around to a more
easterly direction. As the end of the week approaches both of the
GFS and the ECMWF show an area of low pressure somewhere across
the lower Mississippi Valley with its cold front pushing southward
across the Florida peninsula. The guidance begins to diverge with
the pace of the parent low as it moves east and north, which in
turn affects the frontal passage across South Florida. This is at
the end or just beyond the forecast period, but does require
monitoring over the coming week to see how the forecast evolves.

MARINE...
A cold front will begin to approach the Atlantic and Gulf coastal
waters later tonight and through the day on Sunday. The chances of
showers and thunderstorms will increase throughout the day on
Sunday ahead of the frontal boundary. The frontal boundary will
pass through the local waters later on Sunday night through
Monday. Behind the front, winds and seas could increase and there
could be some advisory level conditions through the early portion
of the week. Marine conditions should begin to improve by the
middle of the week.

AVIATION...
VFR conditions should generally prevail, but as low level moisture
increases, there will be a great risk of MVFR CIGs for brief
times, especially tonight. Isolated showers are possible for
eastern terminals, especially late tonight and Sunday morning, but
overall POP and expected brevity does not warrant inclusion in the
TAF at this point. SE wind may gust at times over 20 KT this
afternoon, then diminish to 5-10 KT overnight, gradually veering
southerly. Gusty SW wind is likely Sunday.

BEACH FORECAST...
There will be a high risk of rip currents across the Atlantic
coast beaches throughout the rest of the weekend.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  70  83  61  72 /  20  50  40  10
Fort Lauderdale  73  84  65  75 /  20  40  30  10
Miami            71  83  65  75 /  20  30  40  10
Naples           68  80  62  71 /  10  60  40  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.

AM...None.
GM...None.
&&

UPDATE...55/CWC
DISCUSSION...55/CWC
MARINE...55/CWC
AVIATION...34/SPM
BEACH FORECAST...55/CWC
Hazardous weather outlook, Dec 8, 7:28 PM EST, 2 hours 5 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
728 PM EST Sat Dec 8 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
091230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
728 PM EST Sat Dec 8 2018

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE SUNDAY NORTHWEST AREAS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There is a high risk of rip currents for the Atlantic
beaches.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

There is a high risk for rip currents for the Atlantic beaches on
Sunday, with an elevated risk possibly continuing into Monday.

Isolated severe thunderstorms are possible on Sunday afternoon and
evening. The primary hazard from these storms is strong gusty winds
to 60 mph and lightning. The greatest risk for severe thunderstorms
is north and west of a Naples to Lake Okeechobee line.

Hazardous marine conditions are likely much of next week as seas
build greater than 6 feet and gusty north to northeast winds prevail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

SPM

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.